MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG MININAV VALVE 10; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG MININAV VALVE 10; HYDROCEPHALUS MANAGEMENT
Model Number FV660T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation result: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the clinical claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is not operating within acceptable tolerances.Result : first, we performed a visual inspection of the mininav.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability and opening pressure of the valve.The opening pressure of the valve was out of tolerance, but all other specifications were met.The opening pressure of the valve was significantly higher than expected, shows a slower outflow of the testliquid.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows a slower outflow of testliquid at the time of our investigation.This is likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported to miethke that a mininav valve 10 (part # fv660t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the surgeon suspected a slower outflow.The patient underwent a revision surgery on (b)(6) 2021, and the valve was replaced.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision surgery.Patient informations: age: (b)(6), weight: (b)(6), height: 50 cm, gender: male.

Brand Name
MININAV VALVE 10
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11517486
Report Number3004721439-2021-00047
Device Sequence Number11719854
Product Code JXG
UDI-Device Identifier04041906133085
UDI-Public4041906133085
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberFV660T
Device Catalogue NumberFV660T
Device Lot Number20046732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight5